Winter Storm, Niagara
- When
- February 15, 7:30 PM EST to February 16, 4:30 PM EST
- Where
- Niagara forecast zone
- Property damage
- $15,000
- Reported by
- CoCoRaHS
- Coordinates
- 43.173, -78.691 (the zone’s center; the record gives no point)
Low pressure moved north across central Pennsylvania and central New York. It was on the only major synoptic event of the winter.
Every event with a place to put it; 17 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
Low pressure moved north across central Pennsylvania and central New York. It was on the only major synoptic event of the winter. This brought all snow to western New York. Across central New York what started initially as snow changed to rain Tuesday morning (16th) then back to snow for the evening hours. Across the north country minor snow accumulations accompanied up to a half inch of ice. The axis of heaviest snow (eighteen to twenty-two inches) fell across the Monroe county and the city of Rochester. The heavy snow began to fall during the early morning hours bringing the morning commute to a standstill. Specific snowfall reports included: 22 inches at Irondequoit; 20 inches at Charlotte; 19 inches at Penfield; 18.3 inches at Rochester Airport; 18 inches at Fairport and Greece; 17 inches at Geneseo and Pittsford; 16 inches at Henrietta; 15 inches at Sardinia and Orangeville; 14 inches at LeRoy, Watertown, Lima and Mumford; 13 inches at Perrysburg, Concord, Churchville, Brockport and Arcade; 12 inches at Elma, Stafford, Livonia, Mendon and Lyons; 11 inches at Forestville, Lancaster, Farmington, Holley, Port Bay, Macedon and Portageville; 10 inches at Hamburg, Marilla, Elma and North Greece; 9 inches at Alden, North Boston, North Tonawanda, Lockport, Phelps and Medina; and 8.9 inches at Buffalo Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Feb 15, 5:06 PM EST, 2 hours 24 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
506 PM EST MON FEB 15 2016
.SYNOPSIS...
A DEEP STORM SYSTEM WILL MOVE INTO THE REGION TONIGHT AND TUESDAY
WITH HEAVY SNOW DEVELOPING ACROSS WESTERN NEW YORK AND SNOW CHANGING
TO RAIN ACROSS CENTRAL NEW YORK. SIGNIFICANT ICE ACCUMULATIONS ARE
POSSIBLE ALONG THE SAINT LAWRENCE RIVER VALLEY IN NORTHERN JEFFERSON
COUNTY ON TUESDAY. THIS WILL ALL CHANGE BACK TO SNOW SHOWERS TUESDAY
EVENING BEFORE ENDING. BEYOND THIS STORM SYSTEM... A FEW LIGHT SNOW
SHOWERS ARE POSSIBLE WEDNESDAY WITH COLDER AIR LINGERING THROUGH THE
END OF THE WEEK BEFORE MORE MODERATE TEMPERATURES BY THE WEEKEND.
&&
.NEAR TERM /THROUGH TUESDAY NIGHT/...
AS OF 21Z...REGIONAL RADARS ARE INDICATING LIGHT PRECIP BEGINNING TO
OVERSPREAD WESTERN NY AS WELL AS...TO A LESSER EXTENT...THE NORTH
COUNTRY. SFC OBS INDICATE THAT AT LEAST ACROSS WESTERN NY THIS
PRECIP IS FALLING AS VERY LIGHT FREEZING DRIZZLE...LIKELY DUE TO AN
INVERSION AND SUSPECTED DRY LAYER LOCATED AT 900MB PER AMDAR DATA.
THE FREEZING DRIZZLE IS VERY LIGHT AND MIXING WITH VERY LIGHT SNOW
AND SHOULD CHANGE OVER ENTIRELY TO SNOW OVER THE NEXT COUPLE OF
HOURS AS SYNOPTIC LIFT INCREASES AND THE LOWER LEVELS SATURATE
COMPLETELY.
OTHERWISE...WV IMAGERY THIS AFTERNOON SHOWS AN IMPRESSIVE WAVE
DIGGING INTO THE DEEP SOUTH WITH AN IMPRESSIVE BAROCLINIC LEAF AND
WIDESPREAD SYNOPTIC ASCENT AHEAD OF IT. THIS WAVE WILL REACH THE
APEX OF THE TROUGH IN THE EAST THIS EVENING BEFORE TRACKING
NORTHWARD ALONG A TIGHT BAROCLINIC ZONE ACROSS THE FORECAST AREA
TONIGHT INTO TUESDAY.
A RAPIDLY DEEPENING SURFACE LOW WILL TRACK ALONG THE APPALACHIAN
MOUNTAINS FROM NEAR WESTERN NORTH CAROLINA TONIGHT TO NEAR THE
MOHAWK VALLEY BY TUESDAY AFTERNOON. THIS INLAND-TRACKING SURFACE
LOW WILL SET UP A MESSY WINTER STORM ACROSS THE FORECAST AREA... FOR
WHICH A WINTER STORM WARNING IS NOW IN EFFECT ACROSS ALL OF WESTERN
AND NORTH CENTRAL NEW YORK. HOWEVER... IMPACTS ACROSS THE FORECAST
AREA WILL BE VERY DIFFERENT RANGING FROM JUST HEAVY SNOW ACROSS
WESTERN NY TO A MUCH MORE MESSY SNOW/RAIN/FREEZING RAIN THREAT
ACROSS THE NORTH COUNTRY.
WESTERN NY (WEST OF THE GENESEE VALLEY)... SNOW WILL DEVELOP
OVERNIGHT TONIGHT BECOMING HEAVIEST TUESDAY MORNING BEFORE TAPERING
OFF FROM WEST TO EAST BY TUESDAY AFTERNOON. THE EXPECTED TRACK OF
THE SURFACE LOW WILL KEEP WESTERN NY ON THE COLD SIDE OF THE STRONG
BAROCLINIC ZONE... WITH FORECAST MODELS CONTINUING TO INDICATE AN
AXIS OF IMPRESSIVE DEFORMATION ON THE WEST SIDE OF THE SURFACE LOW
ACROSS WESTERN NY. THUS EXPECT MUCH OF WESTERN NY TO SEE 6 TO 12
INCHES OF SNOW... WITH A NARROW CORRIDOR OF 12 TO 18 INCHES LIKELY
SOMEWHERE BETWEEN BUFFALO AND ROCHESTER WHERE THE BEST DEFORMATION
AND BANDED SNOW DEVELOPS. THE BULK OF THE SNOW WILL IMPACT WESTERN
NY BETWEEN ABOUT MIDNIGHT AND EARLY AFTERNOON TUESDAY... WITH THE
POTENTIAL FOR HEAVY SNOWFALL RATES OF 1 TO 2 INCHES AN HOUR
DEVELOPING BETWEEN ABOUT 5AM AND NOON IN THE FAVORED AXIS OF
HEAVIEST SNOWFALL BETWEEN BUFFALO AND ROCHESTER.
NEAR ROCHESTER AND ALONG THE GENESEE VALLEY... SIMILAR TO WESTERN NY
SNOW WILL DEVELOP OVERNIGHT AND BECOME HEAVIEST TOWARD SUNRISE
TUESDAY. HOWEVER... THERE WILL BE A SHARP TRANSITION ZONE BETWEEN
SNOW TO THE WEST AND RAIN TO THE EAST THAT DEVELOPS NEAR THE GENESEE
VALLEY DURING THE DAY TUESDAY. SNOW ACCUMULATIONS FOR LOCATIONS
ALONG THIS TRANSITION ZONE WILL BE HEAVILY DEPENDENT ON THE TRACK OF
THE SURFACE LOW... WITH LOCATIONS JUST WEST OF THE TRANSITION ZONE
LIKELY THE SEE SOME OF THE HEAVIEST SNOWFALL AMOUNTS... WHILE
LOCATIONS JUST TO THE EAST WILL SEE MUCH LOWER AMOUNTS WITH A PERIOD
OF RAIN DURING THE DAY TUESDAY. PRESENTLY... ROCHESTER LOOKS TO BE
JUST ON THE COLD SIDE OF THIS AXIS... BUT WOULD NOT RULE OUT A FEW
HOURS WHERE PRECIPITATION CHANGES TO A WINTRY MIX DURING THE DAY.
SNOWFALL AMOUNTS WILL RANGE FROM 9 TO 18 INCHES TOWARD THE NORTHWEST
CORNERS OF THESE COUNTIES WITH LOWER AMOUNTS OF 5 TO 7 INCHES TOWARD
THE SOUTHEAST CORNERS OF THESE COUNTIES.
FROM WAYNE COUNTY EAST TO LEWIS COUNTY (EXCLUDING JEFFERSON
COUNTY)... A BAND OF MODERATE TO HEAVY SNOW WILL TRACK NORTHWARD
ACROSS THIS AREA OVERNIGHT BEFORE MUCH WARMER AIR SURGES INTO THE
AREA BY TUESDAY. THIS WILL CAUSE SNOW TO QUICKLY TRANSITION THROUGH
A WINTRY MIX TO ALL RAIN THROUGH MUCH OF THE DAY. THESE LOCATIONS
CAN EXPECT 4 TO 7 INCHES OF SNOW TONIGHT BEFORE JUST SOME SLUSHY
LIGHT ACCUMULATIONS ON TUESDAY BEFORE PRECIPITATION CHANGES TO ALL
RAIN. RAIN MAY ACTUALLY BE HEAVY AT TIMES TUESDAY WITH RAINFALL
AMOUNTS OF AN INCH OR TWO ON TUESDAY. RAIN WILL THEN CHANGE BACK TO
SNOW TUESDAY EVENING WITH A BURST OF MODERATE TO HEAVY SNOW
PRODUCING A QUICK 2 TO 5 INCHES AS THE DEFORMATION AXIS ON THE BACK
SIDE OF THE SURFACE LOW TRACK ACROSS THE AREA.
JEFFERSON COUNTY...JEFFERSON COUNTY WILL EVOLVE SIMILARLY TO
LOCATIONS SOUTH OF THERE (SEE SECTION ABOVE)... HOWEVER THE
IMPORTANT DIFFERENCE IS THE POTENTIAL FOR SIGNIFICANT ICE
ACCUMULATIONS OVER NORTHERN PORTIONS OF THE COUNTY ALONG THE SAINT
LAWRENCE RIVER VALLEY. WITH MODELS MORE CONSISTENT ON THE TRACK OF
THE SURFACE LOW... IT REMAINS VERY LIKELY THAT NORTHEAST WINDS WILL
FUNNEL COLDER AIR AT THE SURFACE DOWN THE VALLEY. THE STRONG SURGE
OF WARM ADVECTION AHEAD OF THE SURFACE LOW RIDING OVER THE SUB-
FREEZING SURFACE TEMPERATURES WILL PRODUCE SIGNIFICANT FREEZING RAIN
ACCUMULATIONS ALONG THE VALLEY. SURFACE TEMPERATURES ARE MOST LIKELY
TO REMAIN BELOW FREEZING JUST NORTH OF WATERTOWN ALONG THE RIVER
VALLEY... WHICH WILL ALLOW FOR A HALF INCH TO AN INCH OF ICE
ACCUMULATION DURING THE DAY TUESDAY. THIS COULD BRING DOWN NUMEROUS
TREE LIMBS AND POWER LINES RESULTING IN WIDESPREAD POWER OUTAGES
ALONG THE VALLEY.
IN ADDITION... THE THREAT OF HEAVY RAINFALL ACROSS CENTRAL AND NORTH
CENTRAL NEW YORK HAS PROMPTED A FLOOD WATCH. STORM TOTAL QPF AMOUNTS
OF 2 TO 3 INCHES ARE EXPECTED... WITH AROUND AN INCH AND HALF TO TWO
INCHES OF THAT FALLING AS RAIN. EXCESSIVE RUNOFF FROM HEAVY RAIN AND
SOME SNOW MELT MAY RESULT IN FLOODING IN LOW LYING AND POOR DRAINAGE
AREAS. SMALL CREEKS MAY ALSO SEE SIGNIFICANT RISES.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
ON WEDNESDAY A RELATIVELY WEAK MID LEVEL TROUGH AND SURFACE COLD
FRONT WILL CROSS THE LOWER LAKES. A PERIOD OF LARGE SCALE ASCENT IN
THE DPVA REGIME AHEAD OF THE TROUGH MAY PROVIDE ENOUGH FORCING FOR A
FEW SCATTERED SNOW SHOWERS. A MODEST AMOUNT OF LAKE MOISTURE AND
ALSO UPSLOPE FLOW WILL BRING A HIGHER LIKELIHOOD OF SOME LIGHT SNOW
EAST OF LAKES ERIE AND ONTARIO WHERE SOME VERY MINOR ACCUMULATIONS
ARE POSSIBLE WEDNESDAY AND WEDNESDAY EVENING. EXPECT HIGHS NEAR THE
MID FEBRUARY AVERAGES WITH LOW 30S ON THE LAKE PLAINS AND UPPER 20S
HIGHER TERRAIN.
LATER WEDNESDAY NIGHT INTO EARLY THURSDAY BOUNDARY LAYER FLOW WILL
BECOME NORTHWEST. THIS MAY PRODUCE A BRIEF PERIOD OF SCATTERED LAKE
EFFECT SNOW SHOWERS SOUTHEAST OF THE LAKES...BUT MARGINAL
INSTABILITY AND A DRY AIRMASS WILL GREATLY LIMIT INTENSITY AND
COVERAGE. EXPECT ANY ACCUMULATION TO BE AN INCH OR LESS FROM
ROCHESTER TO OSWEGO COUNTY AND ACROSS THE WESTERN SOUTHERN TIER. A
COLDER AIRMASS WILL BUILD INTO THE REGION WEDNESDAY NIGHT WITH LOW
TEMPS BY DAYBREAK THURSDAY IN THE LOWER TEENS ON THE LAKE PLAINS
AND SINGLE DIGITS INLAND.
THURSDAY HIGH PRESSURE BUILDS OVER THE LOWER LAKES. ANY LINGERING
LAKE EFFECT SNOW SHOWERS SOUTHEAST OF LAKE ONTARIO WILL END EARLY IN
THE DAY. STRONG SUBSIDENCE AND DRYING WILL BRING A GOOD DEAL OF
SUNSHINE. TEMPERATURES WILL REMAIN CHILLY WITH HIGHS ONLY IN THE
UPPER TEENS TO LOWER 20S IN MOST AREAS. HIGH PRESSURE DRIFTS EAST TO
NEW ENGLAND THURSDAY NIGHT WITH SUBSIDENCE AND DRY AIR HOLDING OFF
ANY PRECIP FROM THE NEXT SYSTEM UNTIL FRIDAY MORNING.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
FRIDAY THROUGH SATURDAY A STRONG CLIPPER SYSTEM WILL MOVE FROM LAKE
SUPERIOR ACROSS SOUTHERN QUEBEC. DEEP SOUTHWESTERLY FLOW AHEAD OF
THIS SYSTEM WILL TRANSPORT WARMER AIR INTO OUR REGION WITH HIGHS IN
THE LOWER 40S FRIDAY AND MID 40S SATURDAY FOR MOST OF THE AREA. THIS
WILL ALLOW MOST OF THE PRECIP TO FALL AS LIGHT RAIN. THE NORTH
COUNTRY WILL STAY COOLER...ESPECIALLY ACROSS THE HIGHER TERRAIN OF
THE TUG HILL AND WESTERN ADIRONDACKS. THIS MAY ALLOW PRECIP TYPE TO
REMAIN MORE WET SNOW WITH HIGHS IN THE MID TO UPPER 30S INLAND FROM
THE LAKE.
BY SUNDAY NIGHT AND MONDAY MODEL GUIDANCE BEGINS TO DIVERGE. THE GFS
BRINGS A COLD FRONT SOUTH ACROSS THE LAKES WITH A FEW SNOW SHOWERS
AND COLDER TEMPERATURES...WHILE THE ECMWF DEVELOPS A WEAK SOUTHERN
STREAM WAVE WITH SOME LIGHT SNOW ON MONDAY. EITHER SCENARIO WILL
BRING A CHANCE OF SOME LIGHT SNOW WITH TEMPERATURES RETURNING CLOSER
TO AVERAGE.
&&
.AVIATION /22Z MONDAY THROUGH SATURDAY/...
OVER THE LAST HOUR KBUF/KTYX RADAR HAVE INDICATED INCREASING RETURNS
OF VERY LIGHT PRECIP ACROSS WESTERN NY AND THE NORTH COUNTRY. SFC
OBS INDICATE THAT MUCH OF THIS PRECIP IS REACHING THE GROUND AS
-FZDZ MIXING WITH --SN. THE WINDOW OF -FZDZ SHOULD BE BRIEF AS
PRECIP CHANGES ENTIRELY OVER TO SNOW AROUND 01Z WITH INCREASING LIFT
AND LOW LEVEL SATURATION.
AFTER 01Z...CONDITIONS DETERIORATE TO IFR ACROSS THE REGION AS SNOW
DEVELOPS AND INTENSIFIES TOWARD TUESDAY MORNING.
IFR/LIFR CIGS/VIS WILL PERSIST IN MODERATE TO HEAVY SNOW THROUGH
TUESDAY AFTERNOON IN WESTERN NY LIKELY IMPACTING
KIAG/KBUF/KJHW/KROC. KROC WILL BE CLOSE TO THE TRANSITION ZONE TO A
WINTRY MIX AND RAIN DURING THE DAY TUESDAY... BUT SHOULD STAY MAINLY
SNOW.
KART WILL SEE A TRANSITION FROM SNOW TO RAIN AND/OR FREEZING RAIN
DURING THE DAY TUESDAY. WHILE THE BEST CHANCE FOR SIGNIFICANT ICE
ACCUMULATIONS IS NORTH OF KART...THERE MAY BE PERIODS OF FREEZING
RAIN LEADING TO SOME LIGHT ICING THROUGH MID-DAY.
OUTLOOK...
TONIGHT AND TUESDAY...WIDESPREAD IFR WITH SNOW IN WESTERN NEW
YORK AND SNOW CHANGING TO RAIN IN CENTRAL NEW YORK.
WEDNESDAY...MVFR WITH A CHANCE OF SNOW SHOWERS.
THURSDAY...MAINLY VFR.
FRIDAY AND SATURDAY...MVFR WITH A CHANCE OF RAIN AND SNOW.
&&
.MARINE...
A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH NY STATE ON
TUESDAY... WITH NORTHEAST WINDS BECOMING NORTHWEST LATER IN THE DAY
AS THE LOW TRACKS TOWARD QUEBEC. HAVE ISSUED SMALL CRAFT ADVISORIES
FOR WINDS AND WAVES ALONG THE SOUTHERN LAKE ONTARIO SHORELINE
TUESDAY THROUGH TUESDAY NIGHT.
&&
.HYDROLOGY...
A VERY COMPLEX HYDRO EVENT WILL UNFOLD ON TUESDAY ACROSS THE
NORTHERN FINGER LAKES AND EASTERN LAKE ONTARIO REGION. SNOW WILL
OVERSPREAD THE AREA OVERNIGHT...THEN CHANGE TO RAIN EARLY TUESDAY
BEFORE GOING BACK TO SNOW BY EARLY EVENING. THE RAIN WILL BE HEAVY
DURING THE DAY TUESDAY WITH RAINFALL AMOUNTS OF 1.5 TO 2 INCHES
POSSIBLE. THE HEAVIEST RAINFALL IS LIKELY TO FOCUS IN A CORRIDOR
ALONG AND JUST WEST OF INTERSTATE 81.
EXCESSIVE RUNOFF FROM THE RAINFALL PLUS SOME SNOW MELT MAY RESULT IN
FLOODING IN LOW LYING AND POOR DRAINAGE AREAS AND POSSIBLY SMALL
CREEKS. THE NEW SNOW ON THE GROUND WILL INITIALLY ABSORB SOME OF THE
RAINFALL...BUT SHOULD THEN RELEASE WATER FOR AT LEAST SEVERAL HOURS
IN THE MIDDLE OF THE DAY WHEN TEMPERATURES ARE WARMEST.
WITH THE ABOVE IN MIND...WE HAVE ISSUED A FLOOD WATCH FOR ONTARIO...
WAYNE...NORTHERN CAYUGA...OSWEGO...JEFFERSON...AND LEWIS COUNTIES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FLOOD WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR
NYZ004>008-014.
WINTER STORM WARNING FROM 10 PM THIS EVENING TO 1 AM EST
WEDNESDAY FOR NYZ007.
WINTER STORM WARNING UNTIL 1 AM EST WEDNESDAY FOR NYZ004>006-
008.
WINTER STORM WARNING UNTIL 7 PM EST TUESDAY FOR NYZ001>003-
010>014-019>021-085.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TUESDAY TO 7 AM EST WEDNESDAY
FOR LOZ042>044.
&&
SYNOPSIS...CHURCH
NEAR TERM...CHURCH/WOOD
SHORT TERM...HITCHCOCK
LONG TERM...HITCHCOCK
AVIATION...CHURCH/WOOD
MARINE...CHURCH
HYDROLOGY...HITCHCOCKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1248 PM EST MON FEB 15 2016 NYZ007-161800- JEFFERSON- 1248 PM EST MON FEB 15 2016 ...WINTER STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 AM EST WEDNESDAY... ...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>006-008-161800- WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS- 1248 PM EST MON FEB 15 2016 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM EST WEDNESDAY... ...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-010>013-019>021-085-161800- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 1248 PM EST MON FEB 15 2016 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ014-161800- ONTARIO- 1248 PM EST MON FEB 15 2016 ...WINTER STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST TUESDAY... ...FLOOD WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-161800- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1248 PM EST MON FEB 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 429 PM EST MON FEB 15 2016 NYZ001>003-010>013-019>021-085-160000- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER... BUFFALO...BATAVIA...WARSAW...GENESEO...JAMESTOWN...OLEAN... WELLSVILLE...ORCHARD PARK...SPRINGVILLE 429 PM EST MON FEB 15 2016 PERIODS OF LIGHT FREEZING DRIZZLE WILL BE POSSIBLE FOR THE NEXT FEW HOURS. LITTLE TO NO ACCUMULATION IS EXPECTED. MOTORIST ARE ADVISED TO EXERCISE CAUTION. SW
The national radar mosaic for the moment the first event began.
17 winter storm. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2016Every state in 2016This day in weather historyWarnings in New York, February 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 621018, 621019, 621020, 621021, 621022, 621023, 621024, 621025, 621026, 621028, 621029, 621030, 621031, 621032, 621033, 621034, 621035.